MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Model Number 80-1407
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Failure analysis - the surgical pattie was not yet returned for evaluation but a photo was provided: the pattie/strip unit was inspected using the unaided eye.A brown ¿spot¿ was found on the pattie around the area of the green string.The spot was produced when the x-ray and string were welded to the cottonoid material.The complaint could be verified through failure analysis.The complaint was confirmed in the complaint investigation.Per the failure analyst, the 801407 patties are produced on automated machines.The cottonoid is formed from a rayon material.During processing, rayon material is broken down into small fibers.If the fibers are not properly broken down, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Automated machines are used to produce 801407 patties.The patties are inspected by a computer vision inspection system that inspects the patties for defects.The burn marks are difficult to detect due to the type of color filters used on the camera lens.Currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.There is currently an open corrective action to investigate the patties/strips product family.
 
Event or Problem Description
A facility reported yellow stains in surgical patties ((b)(4)) when the scrub nurse opened the package during the surgery preparation.The product was stored in a 24 hours temperature controlled goods located on shelf in a medical consumable store in hospital.No patient contact/injury reported and the event did not led to surgical delay.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13636060
Report Number3014334038-2022-00036
Device Sequence Number2124614
Product Code HBA
UDI-Device Identifier20886704036545
UDI-Public20886704036545
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number80-1407
Device Catalogue Number801407
Device Lot NumberHX1393
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Initial Report FDA Received Date03/01/2022
Date Device Manufactured06/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown